Skip to content
severe osteoarthritis after motor vehicle accident
avatar
missunshyn posted:
I had a devastating mva in 2006 (car vs. tree) where I was left with really traumatic osteoarthritis. Many docs have said that I should not have survived. I spent three months in the hospital while the ortho rebuilt my pelvis (crushed), right hip (crushed), and repaired my broken left arm. My right leg is now about 2 inches shorter than my left, and I walk with a distinguished limp. I have been on oxycontin since the accident and have been told by at least two doctors that without the oxycontin I would not be able to walk d/t pain. I am on Relafen for the swelling but still have a lot of heat in the area of the right hip. I have been told I will need the right hip replaced but it will be a long process getting ready for that surgery as my pelvis is literally held together from left hip to right with plates, as well as all around my right hip socket the same. Radiology calls me the girl with the chain in her belly lol! Anyway, I want so bad to be off from the narcotics, but have recently been prescribed Butrans patch. I have never tried it before and wondering if anyone has any experience? I am also going to be trying some homeopathic/nutritionals for the arthritic swelling, wishing it would help the pain too! Time will tell on that!! THanks in advance for any suggestions anyone has I recently tore my medial and anterior meniscus in my "good" leg, so my ambulation recently has sucked but I am post surgery for that and now its back to feeling the hip a little more.... you know the old wives' saying of "if you have a headache step on your toe, you'll forget the headache!" .... lol !
Reply
 
avatar
Caprice_WebMD_Staff responded:
Hi Missunshyn,

It sounds like you've had a very difficult time.

While you're waiting for responses here, try also posting on our Pain Management Community . The Butrans patch has quite often been discussed there.
We must let go of the life we have planned, so as to accept the one that is waiting for us. ~Joseph Campbell
 
avatar
pgt1956 responded:
Oh missunshyn! I will surely keep you in my thoughts and prayers. I wish I had some information that might help you, but I haven't had NEARLY the situation or problems that you have. All that I know is that I must realize that I can only take "one-day-at-a-time", and that the Lord will not give me more than He and I can't handle together. Here's hoping that your days are blessed, and your nights are filled with restful sleep.
 
avatar
missunshyn replied to pgt1956's response:
thank you both for the kind words and prayers, I do not look on the dark side, I cant afford to, just nervous about a new med, I did read a lot of info on the patch on ther pain mgmt forum but didnt get a strong feeling one way or the other. Guess Ill have to see how it goes!! Ill update yall .... thank you!


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

Total hip replacement for OA
I was uncertain and quite frightened by the thought of having a total hip replacment for my osteoarthritic hips, the right being worse than ... More
Was this Helpful?
9 of 15 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.